“School of Mathematics”

Back to Papers Home
Back to Papers of School of Mathematics

Paper   IPM / M / 748
School of Mathematics
  Title:   A characterization of C2(q) where q > 5
1.  A. Iranmanesh
2.  B. Khosravi
  Status:   Published
  Journal: Comment. Math. Univ. Carolin.
  No.:  1
  Vol.:  43
  Year:  2002
  Pages:   9-21
  Supported by:  IPM
The order of every finite group G can be expressed as a product of coprime positive integers m1,…, mt such that π(mi) is a connected component of the prime graph of G. The integers m1,…, mt are called the order components of G. Some non-abelian simple groups are known to be uniquely determined by their order components. As the main result of this paper, we show that the projective symplectic groups C2(q) where q > 5 are also uniquely determined by their order components. As corollaries of this result, the validities of a conjecture by J.G. Thompson and a conjecture by W. Shi and J. Be for C2(q) with q > 5 are obtained.

Download TeX format
back to top
scroll left or right